Wildfire, Logan
- When
- July 1, 4:00 PM CST to July 3, 7:15 PM CST
- Where
- Logan forecast zone
- Reported by
- Park/Forest Service
4 miles southeast of Magazine in Logan County began on the 1st and was controlled on the 3rd. Altogether, 293 acres burned.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Hog Thief Fire 2.4 miles southeast of Magazine in Logan County began on the 1st and was controlled on the 3rd. Altogether, 293 acres burned. Fifteen homes were evacuated as a precaution but the homes were not damaged. A number of fire departments, the Arkansas Forestry Commission, and the U.S. Forest Service fought the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 1, 1:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT SUN JUL 1 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THE DOMINANT UPR HIGH OVR THE AREA HAS CONTD TO GRADUALLY WEAKEN ACRS THE MID SOUTH...WITH CURRENT TEMPS RUNNING A DEGREE OR TWO LOWER THAN THIS TIME YESTERDAY. MOISTURE LVLS HAVE ALSO RISEN A BIT OVR THE LAST 24 HRS...AS NOTED BY LOW AND MID CLOUD FORMATION ACRS THE REGION THIS AFTN. MEANWHILE...AN UPR LVL LOW PRES SYS WAS LOCATED OVR SRN TX WITH SCTD CONVECTION NOTED WITH IT. SOME OF THIS ACTIVITY HAS DVLPD AS FAR N AS EXTREME SWRN AR ATTM. THE UPR LOW IS FCST TO LIFT SLOLY NWD DURG THE NEXT 24 TO 48 HRS...BRINGING SMALL RAIN CHCS OF MAINLY THE WRN HALF OF AR. WL CONT TO MENTION SLGT CHC POPS OVR THE SWRN PART OF THE FA TNGT. ALTHOUGH MOST OF THE ACTIVITY WL DIMINISH AFT SUNSET. FOR MON...ISOLD/SCT POPS WL BE MENTIONED PRIMARILY OVR THE WRN HALF OF AR...AS THE AFOREMENTIONED UPR SYS LIFTS NWD. SLGT CHCS OF CONVECTION WL LINGER MON NGT AND TUE OVR AR AS THE UPR LOW DEPARTS THE AREA. DRY CONDS WL RETURN FOR THE 4TH OF JULY HOLIDAY AS THE UPR HIGH BEGINS TO BLD BACK INTO THE MID SOUTH. SWLY SFC FLOW WL BRING DRIER CONDS BACK TO THE AREA...WITH HIGH TEMPS IN THE MID AND UPR 90S. && .LONG TERM...THURSDAY THROUGH SUNDAY HIGH PRESSURE WILL BE OVER THE AREA TO BEGIN THE PERIOD. WILL KEEP THE SMALL CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THURSDAY AND FRIDAY CENTRAL AND SOUTH. SATURDAY SHOULD BE DRY WITH LESS MOISTURE OVER THE AREA. WILL KEEP SUNDAY DRY FOR NOW...THOUGH GFS SHOWS A COLD FRONT MOVING IN FROM THE NORTHEAST. ECMWF SHOWS A RIDGE BUILDING OVER THE STATE AGAIN. HOT TEMPERATURES WILL CONTINUE WITH MANY AREAS AROUND 100 DEGREES. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 509 AM CDT SUN JUL 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 509 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. AFTERNOON READINGS WILL APPROACH OR EXCEED 100 DEGREES. HEAT INDEX VALUES WILL ALSO EXCEED 100 DEGREES...ESPECIALLY IN THE EAST WHERE DEWPOINTS ARE HIGHER. FURTHERMORE...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TEMPERATURES WILL BE VERY HOT AGAIN ON MONDAY...WITH AFTERNOON READINGS LIKELY EXCEEDING THE CENTURY MARK. MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES. AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT ADVISORIES MAY BE POSTED. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382236.